Skip to main content
Salford Business School

Professor Ghulam Sorwar

Professor of Finance


Professor Sorwar specialises in quantitative finance.  In particular his research focuses on derivatives pricing and financial risk management.


Risk Regulation & Compliance

Bank Management

Research Interests

Modelling, valuing and empirically testing derivative security prices

Modern risk management methods

Mergers and acquisition

CDS spreads and the financial crisis

PhD Supervision

I am currently supervising students in: Value-at-Risk, Islamic Finance, International Finance and Asset Liability Management. I would welcome applications from PhD students in the general area of: Risk Management, Islamic Finance, Financial time series and options pricing.  

Qualifications and Memberships

BSc (University College London)

MSc (City University)

PhD (City University)


Publications since 2008:

Sorwar, G.; Mozumder, S.; Dowd, Emeritus Professor, K.(2013)., "Skewness  Models for Option Pricing and Option Portfolio Approximation", Review of Quantitative Finance and Accounting, Vol.40, pp. 273-292.

Sorwar, G.(2012)., "Estimating single factor jump diffusion interest rate models", Applied Financial Economics, Vol.21 (22), pp. 1679-1689.

Sorwar, G.; Barone-Adesi, G.(2011)., "Valuation of Two-Factor Interest Rate Contingent Claims using Green's Theorem, Applied Mathematical Finance", Applied Mathematical Finance, pp. 277-289.

Sorwar, G.; Barone-Adesi, G.(2010)., "Value at Risk under Jump GARCH processes", Review of Banking and Finance, Vol.2, pp. 27-36.

Sorwar, G.; Dowd, K.(2010)., "Estimating Financial Risk Measures for Options", Journal of Banking and Finance, Vol.34, pp. 1982-1992.

Sorwar, G.; Mozumder, S.(2010)., "Implied Bond and Derivative Prices based on Non-Linear Stochastic Interest Rate Models", Journal of Applied Mathemathics, Vol.1, pp. 37-43.

Sorwar, G.; Sudarsanam, S.(2010)., "Determinants of Takeover Premium in Cash-financed Takeover Offers: An Option Pricing Approach", Journal of Business, Finance & Accounting, Vol.37 (5-6), pp. 687-714.

Sorwar, G.; Dowd, K.; Cotter, J.(2008)., "Spectral Risk Measure: Properties and Limitations", Journal of Financial Services Research, Vol.34, pp. 71-75.